Alert archive / Louisiana / Red Flag Warnings in 2022
Red Flag Warning 2, NWS New Orleans, LA
NWS New Orleans, LA issued this red flag warning at Apr 7, 2022, 7:24 PM CDT for 19 parishes in Louisiana; 8 counties in Mississippi. It took effect at Apr 8, 2022, 10:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2022, 7:24 PM CDT (00:24 UTC)
- In effect from
- Apr 8, 2022, 10:00 AM CDT
- Expired
- Apr 8, 2022, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS New Orleans, LA
All 27 counties
Ascension Parish, LA, Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Jefferson Parish, LA, Livingston Parish, LA, Orleans Parish, LA, Plaquemines Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Saint Tammany Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Hancock County, MS, Harrison County, MS, Jackson County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3091 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- -225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
783 WWUS84 KLIX 080024 RFWLIX URGENT - FIRE WEATHER MESSAGE National Weather Service New Orleans LA 724 PM CDT Thu Apr 7 2022 ...RED FLAG WARNING FOR CRITICAL FIRE CONDITIONS IN MISSISSIPPI AND LOUISIANA... .The combination of low relative humidity near or below 20 percent and winds of 15 to 20 mph with higher gusts will produce a high fire danger across portions of Mississippi and Louisiana Friday. LAZ034>037-039-046>048-056>060-064>071-076>090-MSZ068>071-077- 080>082-080830- /O.NEW.KLIX.FW.W.0002.220408T1500Z-220409T0000Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Assumption-St. James- St. John The Baptist-Upper Lafourche-St. Charles- Upper St. Bernard-Upper Terrebonne-Lower Terrebonne- Lower Lafourche-Coastal Jefferson Parish-Lower Plaquemines- Lower St. Bernard-Northern Tangipahoa-Southeast St. Tammany- Western Orleans-Eastern Orleans-Northern St. Tammany- Southwestern St. Tammany-Central Tangipahoa-Lower Tangipahoa- Northern Livingston-Southern Livingston-Western Ascension- Eastern Ascension-Upper Jefferson-Lower Jefferson- Upper Plaquemines-Central Plaquemines-Wilkinson-Amite-Pike- Walthall-Pearl River-Hancock-Harrison-Jackson- 724 PM CDT Thu Apr 7 2022 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY FOR SOUTHWEST AND COASTAL MISSISSIPPI AND SOUTHEAST LOUISIANA... The National Weather Service in New Orleans has issued a Red Flag Warning, which is in effect from 10 AM to 7 PM CDT Friday. * AFFECTED AREA...In all of Southeast Louisiana and Coastal and Southwest Mississippi...including Fire Weather Zones 034, 035, 036, 037, 039, 046, 047, 048, 056, 057, 058, 059, 060, 064, 065, 066, 067, 068, 068, 069, 069, 070, 070, 071, 071, 076, 077, 077, 078, 079, 080, 080, 081, 081, 082, 082, 083, 084, 085, 086, 087, 088, 089, and 090... * WIND...Northwesterly winds of 15 to 20 mph with gusts near 25 mph. * HUMIDITY...Relative humidity values at or lower than 20 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
272 WWUS84 KLIX 080912 RFWLIX URGENT - FIRE WEATHER MESSAGE National Weather Service New Orleans LA 412 AM CDT Fri Apr 8 2022 ...RED FLAG WARNING FOR CRITICAL FIRE CONDITIONS IN SOUTH MISSISSIPPI AND SOUTHEAST LOUISIANA... .The combination of low relative humidity near or below 20 percent and winds of 15 to 20 mph with higher gusts will produce a high fire danger across portions of Mississippi and Louisiana Friday. LAZ034>037-039-046>048-056>060-064>071-076>090-MSZ068>071-077- 080>082-090000- /O.CON.KLIX.FW.W.0002.220408T1500Z-220409T0000Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Assumption-St. James- St. John The Baptist-Upper Lafourche-St. Charles- Upper St. Bernard-Upper Terrebonne-Lower Terrebonne- Lower Lafourche-Coastal Jefferson Parish-Lower Plaquemines- Lower St. Bernard-Northern Tangipahoa-Southeast St. Tammany- Western Orleans-Eastern Orleans-Northern St. Tammany- Southwestern St. Tammany-Central Tangipahoa-Lower Tangipahoa- Northern Livingston-Southern Livingston-Western Ascension- Eastern Ascension-Upper Jefferson-Lower Jefferson- Upper Plaquemines-Central Plaquemines-Wilkinson-Amite-Pike- Walthall-Pearl River-Hancock-Harrison-Jackson- 412 AM CDT Fri Apr 8 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR SOUTHWEST AND COASTAL MISSISSIPPI AND SOUTHEAST LOUISIANA... * AFFECTED AREA...In all of Southeast Louisiana and Coastal and Southwest Mississippi...including Fire Weather Zones 034, 035, 036, 037, 039, 046, 047, 048, 056, 057, 058, 059, 060, 064, 065, 066, 067, 068, 068, 069, 069, 070, 070, 071, 071, 076, 077, 077, 078, 079, 080, 080, 081, 081, 082, 082, 083, 084, 085, 086, 087, 088, 089, and 090... * WIND...Northwesterly winds of 15 to 20 mph with gusts near 30 mph. * HUMIDITY...Relative humidity values at or lower than 20 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
817 WWUS84 KLIX 081556 RFWLIX URGENT - FIRE WEATHER MESSAGE National Weather Service New Orleans LA 1056 AM CDT Fri Apr 8 2022 ...RED FLAG WARNING FOR CRITICAL FIRE CONDITIONS IN SOUTH MISSISSIPPI AND SOUTHEAST LOUISIANA... .The combination of low relative humidity near or below 20 percent and winds of 15 to 20 mph with higher gusts will produce a high fire danger across portions of Mississippi and Louisiana today. LAZ034>037-039-046>048-056>060-064>071-076>090-MSZ068>071-077- 080>082-090000- /O.CON.KLIX.FW.W.0002.000000T0000Z-220409T0000Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Assumption-St. James- St. John The Baptist-Upper Lafourche-St. Charles- Upper St. Bernard-Upper Terrebonne-Lower Terrebonne- Lower Lafourche-Coastal Jefferson Parish-Lower Plaquemines- Lower St. Bernard-Northern Tangipahoa-Southeast St. Tammany- Western Orleans-Eastern Orleans-Northern St. Tammany- Southwestern St. Tammany-Central Tangipahoa-Lower Tangipahoa- Northern Livingston-Southern Livingston-Western Ascension- Eastern Ascension-Upper Jefferson-Lower Jefferson- Upper Plaquemines-Central Plaquemines-Wilkinson-Amite-Pike- Walthall-Pearl River-Hancock-Harrison-Jackson- 1056 AM CDT Fri Apr 8 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR SOUTHWEST AND COASTAL MISSISSIPPI AND SOUTHEAST LOUISIANA... * AFFECTED AREA...In all of Southeast Louisiana and Coastal and Southwest Mississippi...including Fire Weather Zones 034, 035, 036, 037, 039, 046, 047, 048, 056, 057, 058, 059, 060, 064, 065, 066, 067, 068, 068, 069, 069, 070, 070, 071, 071, 076, 077, 077, 078, 079, 080, 080, 081, 081, 082, 082, 083, 084, 085, 086, 087, 088, 089, and 090... * WIND...Northwesterly winds of 15 to 20 mph with gusts near 30 mph. * HUMIDITY...Relative humidity values at or lower than 20 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
801 WWUS84 KLIX 082102 RFWLIX URGENT - FIRE WEATHER MESSAGE National Weather Service New Orleans LA 402 PM CDT Fri Apr 8 2022 ...RED FLAG WARNING FOR CRITICAL FIRE CONDITIONS IN SOUTH MISSISSIPPI AND SOUTHEAST LOUISIANA... .The combination of low relative humidity near or below 20 percent and winds of 15 to 20 mph with higher gusts will produce a high fire danger across portions of Mississippi and Louisiana today. LAZ034>037-039-046>048-056>060-064>071-076>090-MSZ068>071-077- 080>082-090000- /O.CON.KLIX.FW.W.0002.000000T0000Z-220409T0000Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Assumption-St. James- St. John The Baptist-Upper Lafourche-St. Charles- Upper St. Bernard-Upper Terrebonne-Lower Terrebonne- Lower Lafourche-Coastal Jefferson Parish-Lower Plaquemines- Lower St. Bernard-Northern Tangipahoa-Southeast St. Tammany- Western Orleans-Eastern Orleans-Northern St. Tammany- Southwestern St. Tammany-Central Tangipahoa-Lower Tangipahoa- Northern Livingston-Southern Livingston-Western Ascension- Eastern Ascension-Upper Jefferson-Lower Jefferson- Upper Plaquemines-Central Plaquemines-Wilkinson-Amite-Pike- Walthall-Pearl River-Hancock-Harrison-Jackson- 402 PM CDT Fri Apr 8 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 034, 035, 036, 037, 039, 046, 047, 048, 056, 057, 058, 059, 060, 064, 065, 066, 067, 068, 068, 069, 069, 070, 070, 071, 071, 076, 077, 077, 078, 079, 080, 080, 081, 081, 082, 082, 083, 084, 085, 086, 087, 088, 089, AND 090... * AFFECTED AREA...In Louisiana...Fire weather zone 034 Pointe Coupee, Fire weather zone 035 West Feliciana, Fire weather zone 036 East Feliciana, Fire weather zone 037 St. Helena, Fire weather zone 039 Washington, Fire weather zone 046 Iberville, Fire weather zone 047 West Baton Rouge, Fire weather zone 048 East Baton Rouge, Fire weather zone 056 Assumption, Fire weather zone 057 St. James, Fire weather zone 058 St. John The Baptist, Fire weather zone 059 Upper Lafourche, Fire weather zone 060 St. Charles, Fire weather zone 064 Upper St. Bernard, Fire weather zone 065 Upper Terrebonne, Fire weather zone 066 Lower Terrebonne, Fire weather zone 067 Lower Lafourche, Fire weather zone 068 Coastal Jefferson Parish, Fire weather zone 069 Lower Plaquemines, Fire weather zone 070 Lower St. Bernard, Fire weather zone 071 Northern Tangipahoa, Fire weather zone 076 Southeast St. Tammany, Fire weather zone 077 Western Orleans, Fire weather zone 078 Eastern Orleans, Fire weather zone 079 Northern St. Tammany, Fire weather zone 080 Southwestern St. Tammany, Fire weather zone 081 Central Tangipahoa, Fire weather zone 082 Lower Tangipahoa, Fire weather zone 083 Northern Livingston, Fire weather zone 084 Southern Livingston, Fire weather zone 085 Western Ascension, Fire weather zone 086 Eastern Ascension, Fire weather zone 087 Upper Jefferson, Fire weather zone 088 Lower Jefferson, Fire weather zone 089 Upper Plaquemines, and Fire weather zone 090 Central Plaquemines.In Mississippi...Fire weather zone 068 Wilkinson, Fire weather zone 069 Amite, Fire weather zone 070 Pike, Fire weather zone 071 Walthall, Fire weather zone 077 Pearl River, Fire weather zone 080 Hancock, Fire weather zone 081 Harrison, and Fire weather zone 082 Jackson. * WIND...Northwesterly winds of 15 to 20 mph with gusts near 35 mph. * HUMIDITY...Relative humidity values of 20 to 25 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this red flag warning went out at Apr 7, 3:00 PM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, Apr 7, 3:00 PM CDT, 4 hours 24 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
300 PM CDT Thu Apr 7 2022
.SHORT TERM (Tonight through Sunday night)...Persistence is the
name of the game through the short term period as a very dry and
very stable airmass dominates the Gulf South. Initially, this dry
and stable airmass will be associated with a deep layer northwest
flow regime in place on the western side of a longwave trough axis
parked over the eastern third of the CONUS. By Sunday, the
influence of this trough axis will begin to wane as it moves to
the east, but a deep layer ridge axis will take the place of it
over the Gulf South. As a result, subsidence throughout the
atmospheric column will keep skies clear and humidity low.
Temperatures will gradually modify through the period as the heart
of the 925mb thermal trough axis shifts to the east by Saturday.
Highs tomorrow will remain slightly cooler than average in the
lower 70s in most locations. Along the Mississippi coast, a weak
downslope component will come into play much as it has today, and
this should allow for highs to reach into the middle 70s in this
portion of the forecast area. By Saturday, highs should be a few
degrees warmer and closer to average, and by Sunday the strong
subsidence in place will cause temperatures to warm significantly
into the lower to middle 80s over inland areas and the upper 70s
along the coast. A large diurnal range of 25 to 30 degrees is
expected through Saturday night, and this will push lows into the
40s for most locations. Increasing onshore flow by Sunday night
will bring higher dewpoints and warmer overnight lows in the 50s.
The other concern for tomorrow is that very low humidity values of
around 20 percent and winds of 15 mph could create conditions
favorable for fire activity to develop. Currently, no fire weather
watches or red flag warnings are in effect for portions of
the area, but this may change if conditions look to be more
critical for fire activity.
.LONG TERM (Monday through Thursday)...The ridge axis will shift
to the east and become more centered over the eastern seaboard on
Monday and Tuesday. A persistent and deep layer southwest flow
regime will take hold of the Gulf South, and a series of weak and
fast moving vorticity maxima will slide through the area on the
back of this southwest flow regime. In the low to mid-levels,
continued onshore flow will usher in a much warmer and more humid
airmass as indicated by dewpoints rising into the 60s and
precipitable water values climbing to around 1.25 inches. Mid-
level lapse rates should be in excess of 6.0C/km each day, and
this will allow for MLCAPE to reach into the 500 to 1000 J/KG
threshold each afternoon. This instability will tap into the
broad region of upper level forcing associated with the passing
vorticity maxima and a related jet streak, and scattered shower
and thunderstorm activity should develop each day. The convection
will be very diurnal with peak activity occurring in the late
afternoon hours and little to activity expected late in the night.
Temperatures will be warmer than average for both Monday and
Tuesday with highs climbing into the middle 80s and lows only
dipping into the 60s.
A stronger northern stream trough axis and trailing cold front is
expected to affect the area on Wednesday and Thursday. Shear
profiles become slightly more favorable for some stronger
convection to form on Wednesday, but the threat of severe storms
should be displaced well north of the CWA. Temperatures will
remain very warm with highs in the middle to upper 80s. Decent
levels of instability will also still be in place as mid- level
lapse rates continue to exceed 6.0C/km. In the upper levels, an
increasingly difluent flow pattern, favorable jet positioning, and
a broad region of positive vorticity advection will support the
development of more numerous showers and thunderstorms on
Wednesday. This convection should persist into Wednesday night due
to the increasing forcing aloft. By Thursday, the trailing cold
front associated with the longwave trough will push through the
forecast area. A band of showers and thunderstorms should
accompany this front, but weak shear profiles are expected to any
convective threat well below severe limits.
&&
.AVIATION...The primary concern for aviation operations will be
the potential for low level wind shear conditions to develop after
00z at several of the terminals as some slight decoupling of the
boundary layer may occur over inland terminals. Wind shear of 35
to 45 knots will be possible in the lowest 2000 feet at nearly
every terminal due to this weak boundary layer decoupling. Only
KMSY and KNEW should see enough mixing through the night to keep
wind shear conditions minimized. Otherwise, VFR conditions will be
place through the entire period as a dry airmass remains over the
region. PG
&&
.MARINE...Cold air advection over the warmer coastal waters will
continue to mix down stronger boundary layer winds toward the
surface through Friday night. Winds should remain in advisory
range during this timeframe and the small craft advisory has been
extended in time through early Saturday morning. The gradient flow
is expected to begin relaxing for the weekend as high pressure
becomes more centered over the waters. By early next week,
a persistent southerly flow of 15 to 20 knots will take hold of
the waters. A fairly long fetch could induce some swell which
could push seas up to nearly 7 feet over the open Gulf waters.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 44 68 39 74 / 0 0 0 0
BTR 46 70 42 76 / 0 0 0 0
ASD 49 73 43 76 / 0 0 0 0
MSY 51 70 48 75 / 0 0 0 0
GPT 50 73 44 73 / 0 0 0 0
PQL 48 73 40 74 / 0 0 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory until 7 AM CDT Saturday for GMZ530-532-534-
536-538-550-552-555-557-570-572-575-577.
MS...None.
GM...Small Craft Advisory until 7 AM CDT Saturday for GMZ532-534-536-
538-550-552-555-557-570-572-575-577.
&&
PGThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 10:34 AM CDT | Wind Advisory | LIX | Ascension, Assumption, East Baton Rouge, East Feliciana, Iberville, Jefferson and 13 more | 8 hr |
Nearby
Red Flag Warnings in Louisiana, 2022Red Flag Warnings in Mississippi, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.